MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications.Source: bevacizumab prescribing information), prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.
 
Event or Problem Description
A 65 year old female patient with newly diagnosed glioblastoma began optune therapy on (b)(6) 2022.On (b)(6) 2022, novocure was informed the patient experienced a sore on the scalp with exposed cranial hardware.Optune therapy was temporarily discontinued.On (b)(6) 2023, the spouse reported the patient underwent a craniotomy on that day, no further information was provided.On (b)(6) 2023, the prescribing physician reported the patient was not hospitalized.Physical examination on an unspecified date, showed a small sub centimeter area of skin dehiscence at the incision site of her prior craniotomy (last surgical resection (b)(6) 2021), which was a very thin portion of skin approximately 3 mm with exposed hardware (surgical plate).The physician sent the patient to neurosurgery to be evaluated.Optune therapy was temporarily interrupted per physician advice.The physician was not aware of the recommendations of neurosurgery, thus cannot provide further details.On (b)(6)3, it was reported the patient underwent surgery approximately two weeks prior and suture removal planned for the following week.A causality assessment to the event was not provided.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16237314
Report Number3010457505-2023-00225
Device Sequence Number17740081
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BEVACIZUMAB; CHOLECALCIFEROL; DEXAMETHASONE; ELTROMBOPAG; ERGOCALCIFEROL; FLUCONAZOLE; LEVETIRACETAM; LORATADINE; ONDANSETRON
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight67 KG